On the Rotatability of Spherical N-Bar Chains

[+] Author and Article Information
Yung-Way Liu

Mathematics Department, Tennessee Technological University, Cookeville, TN 38505

Kwun-Lon Ting

Mechanical Engineering Department, Tennessee Technological University, Cookeville, TN 38505

J. Mech. Des 116(3), 920-923 (Sep 01, 1994) (4 pages) doi:10.1115/1.2919470 History: Received June 01, 1991; Revised January 01, 1994; Online June 02, 2008


This paper established the spherical counterparts of Ting’s rotatability laws of planar linkages. Generally speaking, similar rotatability properties exist between a pair of adjoining links in planar and spherical linkages and the concept of invariant link rotatability is valid for spherical linkage only if it is referred to that between adjoining links. The established spherical rotatability criteria are also valid for single and multiple degree of freedom nR3C, nR2C1P, nR1C2P and nR3P spatial linkages.

Copyright © 1994 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In